MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 23; HEART-VALVE, MECHANICAL
Model Number ONXANE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Diminished Pulse Pressure (2606)
Date of Event 01/10/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, surgeon suspected death by pea, pulseless electrical activity.Following the implant of this device, no deficiencies were noted.Patient left the operating room with normal sinus rhythm.Approximately two and a half hours later, the patient crashed on ecmo (extracorporeal membrane oxygenation).Resuscitation and imaging were performed by the surgeon.
 
Additional Manufacturer Narrative
Multiple attempts to obtain additional information were made with no response.According to the implant registration card received, the date of surgery was documented as (b)(6) 2024.The manufacturing records for onxane-23 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.The valve was not returned for inspection and no medical records were provided for this event.With this limited information we have no evidence to indicate what, if any, contribution the valve had to this unfortunate clinical outcome.Although there is no evidence of valve involvement, the instructions for use for the on-x valve lists death as a possible complication of mechanical heart valve replacement [ifu].Predictions of operative mortality after aortic valve replacement surgery show an operative mortality rate of (b)(4) (bowdish).The implanting surgeon stated they suspect the cause of death to be pea, with no other information provided we must rely on the expertise and knowledge of the surgeon to determine a root cause.However, with limited information we have no evidence to indicate what, if any, contribution the valve had to this unfortunate clinical outcome.Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.B2: date of patient death.B3: date of event.
 
Event or Problem Description

Brand Name
ONX AORTIC ANATOMIC EXT 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key18789654
Report Number1649833-2024-00021
Device Sequence Number18082140
Product Code LWQ
UDI-Device Identifier00851788001662
UDI-Public851788001662
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXANE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age58 YR
Patient SexMale